Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 5, 2017, 3:15 PM MST for 7 counties in New Mexico. It took effect at Mar 6, 2017, 11:00 AM MST. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 5, 2017, 3:15 PM MST (22:15 UTC)
- In effect from
- Mar 6, 2017, 11:00 AM MST
- Expired
- Mar 6, 2017, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 11:43 AM MST | NON-TSTM WND GST 60 | 5 Nne Sedan, NM | |
| Mar 6, 12:21 PM MST | NON-TSTM WND GST 61 | 6 Ne Las Vegas, NM | KLVS ASOS. |
| Mar 6, 3:55 PM MST | NON-TSTM WND GST 60 | 2 Ene Clayton, NM | KCAO ASOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2943 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS85 KABQ 052215 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 315 PM MST Sun Mar 5 2017 ...RED FLAG WARNING TODAY AND MONDAY FOR PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .A surface low center deepening over eastern Colorado will combine with strengthening winds aloft to produce widespread windy conditions over eastern New Mexico through Monday. A very dry airmass with above average temperatures, deep layer mixing and relatively unstable conditions will lead to critical fire weather conditions through the remainder of this afternoon across eastern portions of the area. Even stronger winds and lower relative humidity values are likely Monday ahead of a cold front approaching from the west. This will lead to another round of critical fire weather conditions across eastern New Mexico Monday. NMZ104-108-060100- /O.UPG.KABQ.FW.A.0010.170306T1800Z-170307T0100Z/ /O.NEW.KABQ.FW.W.0010.170306T1800Z-170307T0100Z/ /O.CON.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ Northeast Plains-East Central Plains- 315 PM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM to 6 PM MST Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central and Northeast Plains into early this evening, then again Monday afternoon. * 20 FOOT WINDS...Southwest 20 to 25 mph with gusts to 35 mph today. West 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...10 to 15 percent today then 8 to 13 percent Monday. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-060100- /O.CON.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ Northeast Highlands- 315 PM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands into early this evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
841 WWUS85 KABQ 060117 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 617 PM MST Sun Mar 5 2017 ...RED FLAG WARNING MONDAY FOR PORTIONS OF EASTERN NEW MEXICO FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .A surface low center deepening over eastern Colorado will combine with strengthening winds aloft to produce widespread windy conditions over eastern New Mexico Monday. A very dry airmass with above average temperatures and relatively unstable conditions will lead to critical fire weather conditions Monday afternoon across eastern New Mexico. NMZ104-108-061400- /O.EXP.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ /O.CON.KABQ.FW.W.0010.170306T1800Z-170307T0100Z/ Northeast Plains-East Central Plains- 617 PM MST Sun Mar 5 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM MST MONDAY... ...RED FLAG WARNING FOR SUNDAY HAS EXPIRED... * AREA AND TIMING...East Central and Northeast Plains Monday afternoon. * 20 FOOT WINDS...West 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-060230- /O.EXP.KABQ.FW.W.0009.000000T0000Z-170306T0100Z/ Northeast Highlands- 617 PM MST Sun Mar 5 2017 ...RED FLAG WARNING HAS EXPIRED... Winds and humidities have dropped below critical conditions. $$ 40
443 WWUS85 KABQ 060924 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 224 AM MST Mon Mar 6 2017 ...RED FLAG WARNING BETWEEN 11 AM TO 7 PM MST TODAY FOR AREAS ALONG THE CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT SNOWPACK EASTWARD TO THE TEXAS STATE LINE AS WELL AS THE LOWER AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE AIRMASS... .A strong jet will move over the area today and eventually mix down to the surface. Strong winds combined with lowering humidity and an increasing unstable airmass will lead to critical fire weather conditions along the front range of the central mountains eastward across the plains as well as lower and middle portions of the Rio Grande Valley. High temperatures will generally be near to above normal across the warned area with marginally high mixing heights and sunnier skies. Humidity values will fall into the single digit across the lower Rio Grande Valley and portions of the eastern plains. The most critical area will be found across the northeast and east central plains due to the combination of dry fuels and critical atmospheric conditions. NMZ103-106-107-070200- /O.EXB.KABQ.FW.W.0010.170306T1800Z-170307T0200Z/ Northeast Highlands-Middle Rio Grande Valley- Sandia...Manzano and Gallinas Mountains- 224 AM MST Mon Mar 6 2017 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 11 AM this morning to 7 PM MST this evening. * AREA AND TIMING...Areas along and adjacent to the Front Range as well as the lower and middle Rio Grande Valley late this morning into the early evening. The most critical hours will run from 3 pm to 6 pm MST. * 20 FOOT WINDS...West 20 to 30 mph with gusts to 45 mph across the lower and middle Rio Grande Valley and 30 to 45 mph with gusts up to 70 along the Front Range and adjacent plains. * RELATIVE HUMIDITY...Minimum values falling to 6 to 15 percent with the lowest values found across the lower Rio Grande Valley. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-108-070200- /O.EXT.KABQ.FW.W.0010.170306T1800Z-170307T0200Z/ Northeast Plains-East Central Plains- 224 AM MST Mon Mar 6 2017 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * AREA AND TIMING...East Central and Northeast Plains between late morning to early evening. The most critical hours will run from 2 pm to 6 pm MST. * 20 FOOT WINDS...West 30 to 45 mph with gusts 60 to 70 mph. * RELATIVE HUMIDITY...6 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly and will be hard to control. Long range spotting and extreme fire behavior will be possible. Outdoor burning should not be done. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 50
668 WWUS85 KABQ 070153 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 653 PM MST Mon Mar 6 2017 NMZ103-104-106>108-070300- /O.EXP.KABQ.FW.W.0010.000000T0000Z-170307T0200Z/ Northeast Highlands-Northeast Plains-Middle Rio Grande Valley- Sandia...Manzano and Gallinas Mountains-East Central Plains- 653 PM MST Mon Mar 6 2017 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Winds are subsiding and humidities are starting to rise, reducing the concern for any further critical fire weather conditions this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 5, 2:38 PM MST, 37 minutes earlier.
Area forecast discussion, Mar 5, 2:38 PM MST, 37 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 238 PM MST Sun Mar 5 2017 .SYNOPSIS... An upper level trough approaching from California will cross New Mexico tonight and Monday with another round of windy conditions. The strongest winds will be found over the high terrain and much of eastern NM Monday where gusts to 60 mph are likely. Just enough moisture with this system will squeeze out a couple inches of snow over the northern mountains tonight. High temperatures will be 10 to 20 degrees colder Monday making it feel quite chilly compared to the past few days. Above normal temperatures and sunny skies will return to New Mexico Tuesday through the end of the week. && .DISCUSSION... A 120-140kt upper level jet on the eastern periphery of an upper level trough along the west coast will slide over the southern Rockies tonight and Monday. A deep fetch of moisture advecting northeast across AZ/NM ahead of this feature is creating a rather cloudy day today. Temps are still quite pleasant however clouds and wind are making it feel cooler. Have added the northeast highlands to the windy advisory for today as speeds have been at criteria for a couple hours now. The initial moist southwest flow will slide into the northern high terrain tonight and produce a couple inches of snow above 8,000'. The real story will be the strong jet and increasing surface winds over NM Monday. Have upgraded the high wind watch to a warning and expect an area of advisories to be added to some of the surrounding area for tomorrow. Strong 700mb cold advection will slide east over the state Monday with readings falling to near -12C by late day across the northern tier. Max temps will fall to 5-10F below normal over the northwest half, and with windy conditions it will feel very chilly. Very dry air, clear skies, and lighter winds Monday night will plummet temps into the teens and 20s. Any budding fruit trees or cool season crops will need protection from this hard freeze. Tuesday will feature west/northwest flow aloft tapering off through the day. Temps will trend several degrees warmer. The rest of the week looks very pleasant for much of the region with temps warming above normal under relatively light winds and mostly sunny skies. The exception will be over the southern high terrain and southeast NM where return flow develops ahead of a weakening upper wave shifting east across northern Mexico. Low clouds and perhaps some light rain showers are possible Thursday morning into Friday morning. Guyer && .FIRE WEATHER... Fire weather condtions will persist across eastern areas the rest of the afternoon...with advisory level winds across the west central plateau, the Chuska and SC mtns. Breezy to windy SW winds elsewhere will taper down this evening but remain gusty across higher elevations. Meanwhile, overnight lows will be well above normal...especially east of the central mtn chain. Winds will begin ramping up along and east of the central mtn chain overnight into Mon...with high winds beginning across the Sangre De Cristos around midnight then expanding across much of the NE/EC Plains mid morning through the rest of the afternoon. Critical fire weather concerns will favor central and eastern Mon but most of potential fire weather activity will focus across the eastern plains...mainly because of cooler temperatures brought on by a Pacific cold front pushing west to east. Although temperatures will cool several degrees, the far eastern and SE Plains will remain 5 to 15 degrees above normal...while central and western areas fall 5 to 15 degrees below normal. Meanwhile, winds will definitely ramp up to high wind criteria east of the central mtn chain with gusts topping 50-65mph. Drier air will filter into the state Mon aftn as the upper level disturbance pushes through the central Rockies which will help drop dewpoints into the single digits and teens areawide. Drier zonal westerly flow will dominate the region through the end of the work week...allowing a quick rebound of temperatures back to above normal readings by Wed. Models still indicate return flow across the SE plains Wed evening into Thurs that could help increase low clouds/sfc moisture that will be limited to the SE plains...but the latest model comparisons show low confidence of any wetting precipitation chances. 32 && .AVIATION... 18Z TAF CYCLE VFR cond will prevail today with increasing high clouds. Anticipate breezy to windy cond this aftn with gusts between 35-40kts at KGUP, KLVS, and KTCC. Winds will taper down some across lower elevations tonight but will continue blowing across the Chuskas and Sangre De Cristos overnight. Look for winds to ramp up to advisory/high wind criteria Monday along and east of the central mtn chain...with stronger winds favoring the NE/EC Plains and SC Mtns. 32 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 30 43 20 51 / 20 10 0 0 Dulce........................... 25 36 8 43 / 40 20 0 0 Cuba............................ 28 40 21 48 / 10 0 0 0 Gallup.......................... 29 44 20 54 / 5 0 0 0 El Morro........................ 28 43 19 51 / 10 0 0 0 Grants.......................... 30 47 18 56 / 5 0 0 0 Quemado......................... 31 51 24 59 / 5 0 0 0 Glenwood........................ 34 61 27 71 / 0 0 0 0 Chama........................... 22 32 7 39 / 60 30 5 0 Los Alamos...................... 33 43 24 50 / 10 0 0 0 Pecos........................... 33 45 24 53 / 20 5 0 0 Cerro/Questa.................... 26 35 15 46 / 50 20 0 0 Red River....................... 24 34 14 42 / 60 30 5 0 Angel Fire...................... 24 34 15 43 / 30 10 0 0 Taos............................ 29 39 17 49 / 50 10 0 0 Mora............................ 33 43 24 52 / 10 0 0 0 Espanola........................ 35 49 24 57 / 10 0 0 0 Santa Fe........................ 33 44 26 51 / 20 5 0 0 Santa Fe Airport................ 34 48 22 55 / 10 0 0 0 Albuquerque Foothills........... 40 54 29 57 / 10 0 0 0 Albuquerque Heights............. 39 56 30 59 / 10 0 0 0 Albuquerque Valley.............. 39 58 26 61 / 5 0 0 0 Albuquerque West Mesa........... 39 57 28 60 / 10 0 0 0 Los Lunas....................... 38 61 24 63 / 5 0 0 0 Rio Rancho...................... 39 56 28 60 / 10 0 0 0 Socorro......................... 40 66 32 65 / 0 0 0 0 Sandia Park/Cedar Crest......... 36 48 26 52 / 20 0 0 0 Tijeras......................... 35 52 24 56 / 10 0 0 0 Moriarty/Estancia............... 34 54 20 58 / 10 0 0 0 Clines Corners.................. 35 50 24 54 / 10 0 0 0 Gran Quivira.................... 39 57 28 58 / 5 0 0 0 Carrizozo....................... 43 63 32 63 / 5 0 0 0 Ruidoso......................... 39 58 29 60 / 5 0 0 0 Capulin......................... 36 46 18 53 / 5 0 0 0 Raton........................... 35 48 16 57 / 5 0 0 0 Springer........................ 38 51 19 60 / 5 0 0 0 Las Vegas....................... 35 48 21 57 / 5 0 0 0 Clayton......................... 45 61 22 60 / 0 0 0 0 Roy............................. 40 54 22 59 / 5 0 0 0 Conchas......................... 47 65 29 66 / 0 0 0 0 Santa Rosa...................... 46 64 31 65 / 0 0 0 0 Tucumcari....................... 49 70 27 69 / 0 0 0 0 Clovis.......................... 48 72 29 66 / 0 0 0 0 Portales........................ 50 73 31 67 / 0 0 0 0 Fort Sumner..................... 47 70 32 68 / 0 0 0 0 Roswell......................... 49 80 31 71 / 0 0 0 0 Picacho......................... 48 70 33 67 / 5 0 0 0 Elk............................. 44 64 31 64 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 6 PM MST this evening for the following zones... NMZ103-104-108. Red Flag Warning from 11 AM to 6 PM MST Monday for the following zones... NMZ104-108. High Wind Warning from 9 AM to 6 PM MST Monday for the following zones... NMZ523-528>534. Wind Advisory until 6 PM MST this evening for the following zones... NMZ505-528-529. High Wind Warning from midnight tonight to 6 PM MST Monday for the following zones... NMZ513-515-527. Wind Advisory until 5 AM MST Monday for the following zones... NMZ502. Wind Advisory until 6 PM MST Monday for the following zones... NMZ526. &&
Hazardous weather outlook, Mar 5, 2:53 AM MST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 253 AM MST Sun Mar 5 2017 NMZ501>540-061000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 253 AM MST Sun Mar 5 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Tonight Critical fire weather conditions are expected this afternoon across the eastern plains. A red flag warning is in effect for much of eastern New Mexico this afternoon. Strong west winds are likely across the higher terrain tonight, likely requiring wind advisories. .DAYS TWO THROUGH SEVEN...Monday through Saturday Strengthening winds ahead of a mostly dry cold front may bring critical fire weather conditions to portions of eastern New Mexico Monday. A Fire Weather Watch is in effect Monday for portions of eastern New Mexico. .SPOTTER INFORMATION STATEMENT... Contact local law enforcement or the National Weather Service to report strong winds or wind damage. 33
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 11:38 AM MST | High Wind Watch | ABQ | 3 hr | |
| Mar 5, 11:38 AM MST | Wind Advisory | ABQ | 15 hr | |
| Mar 5, 2:12 PM MST | High Wind Warning | ABQ | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.